Flash Flood, St. Landry
- When
- May 14, 4:00 PM CST to 5:00 PM CST
- Where
- St. Landry County, Port Barre
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.599, -92.006 (the zone’s center; the record gives no point)
Several roads were closed due to high water.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Several roads were closed due to high water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 14, 1:56 PM CST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 256 PM CDT FRI MAY 14 2004 .DISCUSSION...COLD FRONT SLICING NORTH-SOUTH OVER WRN LA. THIS FRONT IS ACTING IN CONJUNCTION WITH UPPER LEVEL TROF AND ABUNDANT GULF MOISTURE TO PRODUCE MORE HEAVY RAINFALL OVER THE EASTERN HALF OF ZONE AREA. WILL CONTINUE FLOOD WATCH THROUGH MIDNIGHT OVER EASTERN 1/3 OF CWA. GOOD NEWS IS THE HEAVIEST RAINFALL SHOULD GRADUALLY EASE EASTWARD THROUGH THE NIGHT AS MORE STABLE AIR WORKS IN BEHIND THE FRONT. WILL HAVE HIGH POPS OVERNIGHT OVER EASTERN ZONES WITH SHARP GRADIENT TO THE WEST WITH LITTLE IN THE WAY OF POPS OVER SE TX. MODELS HAVE TOTALLY FLIP-FLOPPED WITH PRECIP OVER THE WEEKEND. MUCH DRIER THAN PREVIOUS RUNS AS MODELS IN AGREEMENT WITH MOVING UPPER TROF AND WEAK FRONT TO OUR EAST. WILL KEEP CHANCE OF TSTMS OVER EXTREME EASTERN ZONES THROUGH TOMORROW...BUT OVERALL MOST AREAS SHOULD BE DRY OVER THE WEEKEND. WHAT IS LEFT OF THE FRONT MOVES BACK TO THE NORTH ON MONDAY AND EFFECTIVELY WASHES OUT. REST OF THE WEEK LOOKS LIKE A SUMMERTIME PATTERN. HIGH PRESSURE WILL BUILD IN ALOFT AND AT THE SURFACE...BUT WITH SUFFICIENT DAYTIME HEATING WIDELY SCATTERED TSTMS WILL BE A GOOD BET EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... LCH 65 84 65 85 / 40 10 0 20 BPT 64 84 65 86 / 20 10 0 10 AEX 64 83 63 84 / 70 20 0 20 LFT 67 83 65 84 / 70 30 0 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH THROUGH MIDNIGHT LAZ028-029-032-033-043>045-052>055. TX...NONE. && WILEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT FRI MAY 14 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 151000- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 520 AM CDT FRI MAY 14 2004 .DAY ONE...TODAY AND TONIGHT... CONTINUED RUNOFF FROM RECENT HEAVY RAINS WILL CONTINUE TO KEEP RIVERS ..STREAMS AND BAYOUS GENERALLY IN FLOOD. RAINFALL WILL NOT BE A PROBLEM HOWEVER AS DRIER AIR MOVES ACROSS THE REGION. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE COOL FRONT WILL STALL AND THEN RETURN AS A WARM FRONT LATE SUNDAY INTO MONDAY. RAIN CHANCES WILL RETURN TO NORMAL LEVELS BY MONDAY. RIVERS...STREAMS AND BAYOUS WILL SLOWLY BEGIN TO RECEDE AS THE AREA RETURNS TO MORE SEASONAL SCATTERED RAINS IN A USUAL SUMMERTIME PATTERN. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 06
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396428.